MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX LIGHT; SURGICAL MESH
Catalog Number 0117312
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol 3dmax light (device #1) used to treat the patient.The patient's attorney did allege surgical intervention; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol 3dmax light (device #1).An additional emdr was submitted to represent the bard/davol perfix plug (device #2).Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol 3dmax light mesh (device #1) or an unspecified bard/davol perfix plug (device #2) on (b)(6) 2018.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device(s).As reported, the patient is making a claim for an adverse patient outcome against the bard/davol 3dmax light mesh (device #1) and the perfix plug (device #2).As reported, the attorney alleges patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol 3dmax light (device # 1) used to treat the patient.The patient's attorney did allege surgical intervention; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol 3dmax light (device # 1).An additional emdr was submitted to represent the bard/davol perfix plug (device # 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Addendum: this supplemental emdr is submitted to document additional information provided root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-oct-2017) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol 3dmax light mesh (device # 1) or an unspecified bard/davol perfix plug (device # 2) on (b)(6) 2018.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device(s).As reported, the patient is making a claim for an adverse patient outcome against the bard/davol 3dmax light mesh (device # 1) and the perfix plug (device # 2).As reported, the attorney alleges patient experienced emotional distress and the device was defective.Addendum per additional information provided: on (b)(6) 2018 - patient was diagnosed with right inguinal hernia thereby underwent open repair with the implant of perfix plug (device #1).Per operative notes, "the hernia was noted and reduced.A perfix plug was placed and tacked to the floor.An onlay patch was tacked to pubic tubercle." on (b)(6) 2018 - patient was diagnosed with bilateral inguinal pain and bilateral inguinal hernia thereby underwent laparoscopic inguinal hernia repair with the implant of 3dmax light meshes (device # 2, # 3), resection of nerve and removal of mesh (device # 1).Per operative notes, "the nerves were entrapped beneath the mesh.The previous mesh (device # 1) was removed completely.Two 3dmax light meshes (device # 2, # 3) were placed on both sides ad sutured.".

Brand Name
3DMAX LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9246921
Report Number1213643-2019-10309
Device Sequence Number16657795
Product Code FTL
UDI-Device Identifier00801741031045
UDI-Public(01)00801741031045(17)221028(10)HUBX1887
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K091659
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2022
Device Catalogue Number0117312
Device Lot NumberHUBX1887
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2019
Supplement Date Received by Manufacturer05/28/2025
Initial Report FDA Received Date10/28/2019
Supplement Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight63 KG